How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr.Saurabh Joshi Your Own Question
Dr.Saurabh Joshi
Dr.Saurabh Joshi, Doctor
Category: Health
Satisfied Customers: 4665
Experience:  Physician,Neuro and Vascular Interventional Radiologist
8591189
Type Your Health Question Here...
Dr.Saurabh Joshi is online now
A new question is answered every 9 seconds

I noticed today while shaving some multiple dark red spots

This answer was rated:

I noticed today while shaving some multiple dark red spots on the base of my penis. I haven't been very active in quite awhile so I'm scared that it may be an STD. It will be awhile before I can see my doctor and I don't really have money for the ER unless its really necessary, I'm very nervous about this can Simone help?
Hello,

It will be a pleasure to try and help with your concerns.

Have you had unprotected sexual intercourse in the past ?

Do you have any urinary burning / pain / swellings in the groin area ?

Regards,
Customer: replied 4 years ago.
No I did have oral sex but no unprotected intercourse. I do have pictures of this if it would help your analysis. No swelling or urinary issues either thankfully.
Aaron,

Thank you for clarifying.

As you do not have a history of unprotected intercourse, this is unlikely to be an STD.

Red spots can occur from irritation while shaving or from a local skin infection that is not sexual in nature.

The grin area is very moist and this can make it prone for infections.

Try and keep the area clean and dry.

I would advise you to apply a medicated powder like Abzorb to the area, this would absorb moisture, soothe your skin and its anti fungal effect would help with the local infection.

This should clear up within a few days and you need not worry about it.

Look out for any urinary burning / pain / swelling in the groin area / fever, these would need further investigation.

I hope this helps you.

Please let me know if you need any clarifications, I would be glad to help.
Customer: replied 4 years ago.
Is there any way I could show you a picture of the spots? It would make me feel better and I think your service so far has been excellent!
You can attach a picture to your reply by clicking on the image icon, so that I can see it.

Regards,
Customer: replied 4 years ago.

Thank you here you go

Customer: replied 4 years ago.

Another picture.

Aaron, I cannot see your pictures, some technical issue perhaps.

Will try and reload.

Can you put them on some picture hosting site and send me a link ?

Customer: replied 4 years ago.

http://s1288.photobucket.com/albums/b482/aps175/ the user name is XXXXX XXXXX the album doesnt work right.

Hi
These do look like skin irritation marks.
You can also apply OTC Neosporin cream along with the Abzorb.
And remember to delete that album.
Dr.Saurabh Joshi and 2 other Health Specialists are ready to help you
Hi,


I'm just following up with you to see how everything is going.

Has the rash reduced ?